Geometry & Topology

The greatest Ricci lower bound, conical Einstein metrics and Chern number inequality

Jian Song and Xiaowei Wang

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/gt.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We partially confirm a conjecture of Donaldson relating the greatest Ricci lower bound R(X) to the existence of conical Kähler–Einstein metrics on a Fano manifold X. In particular, if D | KX| is a smooth divisor and the Mabuchi K–energy is bounded below, then there exists a unique conical Kähler–Einstein metric satisfying Ric(g) = βg + (1 β)[D] for any β (0,1). We also construct unique conical toric Kähler–Einstein metrics with β = R(X) and a unique effective –divisor D [KX] for all toric Fano manifolds. Finally we prove a Miyaoka–Yau-type inequality for Fano manifolds with R(X) = 1.

Article information

Source
Geom. Topol., Volume 20, Number 1 (2016), 49-102.

Dates
Received: 5 December 2013
Revised: 16 April 2015
Accepted: 9 June 2015
First available in Project Euclid: 16 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.gt/1510858923

Digital Object Identifier
doi:10.2140/gt.2016.20.49

Mathematical Reviews number (MathSciNet)
MR3470713

Zentralblatt MATH identifier
1342.32018

Subjects
Primary: 32Q20: Kähler-Einstein manifolds [See also 53Cxx] 53C55: Hermitian and Kählerian manifolds [See also 32Cxx]

Keywords
Kähler–Einstein metric conic Kähler metric toric variety

Citation

Song, Jian; Wang, Xiaowei. The greatest Ricci lower bound, conical Einstein metrics and Chern number inequality. Geom. Topol. 20 (2016), no. 1, 49--102. doi:10.2140/gt.2016.20.49. https://projecteuclid.org/euclid.gt/1510858923


Export citation

References

  • M Atiyah, C Lebrun, Curvature, cones and characteristic numbers, Math. Proc. Cambridge Philos. Soc. 155 (2013) 13–37
  • R J Berman, A thermodynamical formalism for Monge–Ampère equations, Moser–Trudinger inequalities and Kähler–Einstein metrics (2012)
  • R J Berman, $K$–polystability of $\mathbb{Q}$–Fano varieties admitting Kähler–Einstein metrics, preprint (2015)
  • R J Berman, S Boucksom, V Guedj, A Zeriahi, A variational approach to complex Monge–Ampère equations, preprint (2009)
  • S Brendle, Ricci flat Kähler metrics with edge singularities, Int. Math. Res. Not. 2013 (2013) 5727–5766
  • X Chen, S Donaldson, S Sun, Kähler–Einstein metrics on Fano manifolds, II: Limits with cone angle less than $2\pi$, J. Amer. Math. Soc. 28 (2015) 199–234
  • V Datar, B Guo, J Song, X Wang, Connecting toric manifolds by conical Kähler–Einstein metrics, preprint (2013)
  • J-P Demailly, On Tian's invariant and log canonical thresholds (2008) Appendix to I A Cheltsov and K A Shramov, Log-canonical thresholds for nonsingular Fano threefolds, Uspekhi Mat. Nauk 63 (2008) 73–180
  • W Y Ding, Remarks on the existence problem of positive Kähler–Einstein metrics, Math. Ann. 282 (1988) 463–471
  • S K Donaldson, Scalar curvature and stability of toric varieties, J. Differential Geom. 62 (2002) 289–349
  • S K Donaldson, Extremal metrics on toric surfaces: a continuity method, J. Differential Geom. 79 (2008) 389–432
  • S K Donaldson, Kähler geometry on toric manifolds, and some other manifolds with large symmetry, from: “Handbook of geometric analysis”, (L Ji, P Li, R Schoen, L Simon, editors), Adv. Lect. Math. 7, Int. Press, Somerville, MA (2008) 29–75
  • S K Donaldson, Kähler metrics with cone singularities along a divisor, from: “Essays in mathematics and its applications”, (P M Pardalos, T M Rassias, editors), Springer, Heidelberg (2012) 49–79
  • P Eyssidieux, V Guedj, A Zeriahi, Singular Kähler–Einstein metrics, J. Amer. Math. Soc. 22 (2009) 607–639
  • V Guillemin, Kähler structures on toric varieties, J. Differential Geom. 40 (1994) 285–309
  • T Jeffres, R Mazzeo, Y A Rubinstein, Kähler–Einstein metrics with edge singularities, Ann. Math. 183 (2016) 95–176
  • S Kołodziej, The complex Monge–Ampère equation, Acta Math. 180 (1998) 69–117
  • C Li, Greatest lower bounds on Ricci curvature for toric Fano manifolds, Adv. Math. 226 (2011) 4921–4932
  • C Li, On the limit behavior of metrics in the continuity method for the Kähler–Einstein problem on a toric Fano manifold, Compos. Math. 148 (2012) 1985–2003
  • C Li, Remarks on logarithmic K–stability, Commun. Contemp. Math. 17 (2015) 1450020, 17
  • C Li, S Sun, Conical Kähler–Einstein metrics revisited, Comm. Math. Phys. 331 (2014) 927–973
  • H Li, On the lower bound of the $K$–energy and $F$–functional, Osaka J. Math. 45 (2008) 253–264
  • F Luo, G Tian, Liouville equation and spherical convex polytopes, Proc. Amer. Math. Soc. 116 (1992) 1119–1129
  • T Mabuchi, $K$–energy maps integrating Futaki invariants, Tohoku Math. J. 38 (1986) 575–593
  • R C McOwen, Point singularities and conformal metrics on Riemann surfaces, Proc. Amer. Math. Soc. 103 (1988) 222–224
  • Y Miyaoka, On the Chern numbers of surfaces of general type, Invent. Math. 42 (1977) 225–237
  • O Munteanu, G Székelyhidi, On convergence of the Kähler–Ricci flow, Comm. Anal. Geom. 19 (2011) 887–903
  • Y Odaka, S Sun, Testing log K–stability by blowing up formalism, Ann. Fac. Sci. Toulouse Math. 24 (2015) 505–522
  • D H Phong, N Sesum, J Sturm, Multiplier ideal sheaves and the Kähler–Ricci flow, Comm. Anal. Geom. 15 (2007) 613–632
  • D H Phong, J Song, J Sturm, B Weinkove, The Moser–Trudinger inequality on Kähler–Einstein manifolds, Amer. J. Math. 130 (2008) 1067–1085
  • Y A Rubinstein, On energy functionals, Kähler–Einstein metrics, and the Moser–Trudinger–Onofri neighborhood, J. Funct. Anal. 255 (2008) 2641–2660
  • J Song, The $\alpha$–invariant on certain surfaces with symmetry groups, Trans. Amer. Math. Soc. 357 (2005) 45–57
  • S Sun, Note on K–stability of pairs, Math. Ann. 355 (2013) 259–272
  • G Székelyhidi, Greatest lower bounds on the Ricci curvature of Fano manifolds, Compos. Math. 147 (2011) 319–331
  • G Tian, On Kähler–Einstein metrics on certain Kähler manifolds with $C_1(M)>0$, Invent. Math. 89 (1987) 225–246
  • G Tian, On stability of the tangent bundles of Fano varieties, Internat. J. Math. 3 (1992) 401–413
  • G Tian, Kähler–Einstein metrics on algebraic manifolds, from: “Transcendental methods in algebraic geometry”, Lecture Notes in Math. 1646, Springer, Berlin (1996) 143–185
  • G Tian, Kähler–Einstein metrics with positive scalar curvature, Invent. Math. 130 (1997) 1–37
  • G Tian, Canonical metrics in Kähler geometry, Birkhäuser, Basel (2000)
  • G Tian, B Wang, On the structure of almost Einstein manifolds, J. Amer. Math. Soc. 28 (2015) 1169–1209
  • G Tian, S-T Yau, Existence of Kähler–Einstein metrics on complete Kähler manifolds and their applications to algebraic geometry, from: “Mathematical aspects of string theory”, (S-T Yau, editor), Adv. Ser. Math. Phys. 1, World Scientific, Singapore (1987) 574–628
  • G Tian, X Zhu, A nonlinear inequality of Moser–Trudinger type, Calc. Var. Partial Differential Equations 10 (2000) 349–354
  • M Troyanov, Prescribing curvature on compact surfaces with conical singularities, Trans. Amer. Math. Soc. 324 (1991) 793–821
  • H Tsuji, Stability of tangent bundles of minimal algebraic varieties, Topology 27 (1988) 429–442
  • X-J Wang, X Zhu, Kähler–Ricci solitons on toric manifolds with positive first Chern class, Adv. Math. 188 (2004) 87–103
  • S T Yau, Calabi's conjecture and some new results in algebraic geometry, Proc. Nat. Acad. Sci. USA 74 (1977) 1798–1799
  • S T Yau, On the Ricci curvature of a compact Kähler manifold and the complex Monge–Ampère equation, I, Comm. Pure Appl. Math. 31 (1978) 339–411
  • S-T Yau, Open problems in geometry, from: “Differential geometry: partial differential equations on manifolds”, (R Greene, editor), Proc. Sympos. Pure Math. 54, Amer. Math. Soc. (1993) 1–28
  • Y Zhang, Miyaoka–Yau inequality for minimal projective manifolds of general type, Proc. Amer. Math. Soc. 137 (2009) 2749–2754
  • Z Zhang, On degenerate Monge–Ampère equations over closed Kähler manifolds, Int. Math. Res. Not. 2006 (2006) Art. ID 63640